Hail, Meeker
- When
- May 29, 5:00 PM CST to 5:15 PM CST
- Where
- Meeker County, 5 mi S of Watkins
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.250, -94.417
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at May 29, 2:00 PM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 300 PM CDT WED MAY 29 2002 SCATTERED THUNDERSTORMS HAVE FORMED ALONG LOW LEVEL CONVERGENCE EXTENDING FROM S CENTRAL TO W CENTRAL MN. LAPS UPDATES GENERATE CAPE IN THE 1500 TO 2500 J/KG RANGE. SHEAR IS RELATIVELY WEAK BUT SUFFICIENT UPWARD MOTION FOR MARGINALLY SEVERE HAIL. AN UPPER TROUGH OVER THE DAKOTAS WILL PUSH SURFACE BOUNDARIES EAST. SUFFICIENT LIFT WILL BE GENERATED WITH THE TROUGH FOR SOME CONTINUED SCATTERED SHOWERS...BUT MOST ACTIVITY SHOULD BE EAST OF THE FORECAST AREA BY 12Z. DRIER WRLY FLOW IS EXPECTED FOR THURSDAY WITH CONTINUED WARM TEMPERATURES. GRADUALLY THE LOW LEVEL BOUNDARY SAGS SOUTH OF THE FORECAST AREA...SO A CHANCE OF SHOWERS WILL BE LEFT IN THE FAR SOUTH FRIDAY NIGHT. THE NEXT CHANCE OF PRECIPITATION LOOKS TO BE SUNDAY WITH WARM ADVECTION. .MSP...NONE SCOTT
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014-023-024-292000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1213 PM CDT WED MAY 29 2002 THE STORM PREDICTION CENTER HAS INDICATED THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN MINNESOTA AND A SMALL PART OF WEST CENTRAL WISCONSIN...LATE THIS AFTERNOON AND EVENING. THE PORTION OF MINNESOTA AND WISCONSIN OUTLOOKED WITH A RISK OF SEVERE THUNDERSTORMS...IS ALONG AND WEST OF A LINE FROM BALSAM LAKE TO NEAR ALBERT LEA. OTHER CITIES IN THE SLIGHT RISK AREA ARE ALEXANDRIA...ST. CLOUD...THE TWIN CITIES...REDWOOD FALLS AND MANKATO. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP IN THE EASTERN DAKOTAS BY MID AFTERNOON...AND PUSH INTO WEST CENTRAL MINNESOTA BY 6 PM. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. THE LINE OF STRONG STORMS IS EXPECTED TO PUSH FARTHER INTO CENTRAL MINNESOTA DURING THE EVENING...BUT IS EXPECTED TO WEAKEN DURING THE LATE EVENING AS WE LOSE OUR DAYTIME HEATING. SEVERE WEATHER SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION LATER TODAY.
The Minneapolis radar (KMPX), 80 km away, was scanning. The volume nearest the first event began at 23:02 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Empty 27000 pound grain bin blown over.
Few trees down in Hector.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2002Every state in 2002This day in weather historyWarnings in Minnesota, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5298689, 5298690, 5298691.